Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 118, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 26, 2004, 8:01 AM CDT for Camden County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 8:01 AM CDT (13:01 UTC)
- Expired
- May 26, 2004, 8:30 AM CDT
- In force
- 29 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Camden County, MO
The radar
The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1235 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
496
WUUS53 KSGF 261301
SVRSGF
MOC029-261330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 AM CDT WED MAY 26 2004
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMDEN COUNTY IN CENTRAL MISSOURI.
* UNTIL 830 AM CDT.
* AT 757 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR CAMDENTON...AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR OSAGE BEACH BY 810 AM CDT.
THE TOWNS OF OLD LINN CREEK...GREEN BAY TERRACE...HURRICANE DECK...
LINN CREEK AND FREEDOM ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3819 9288 3789 9289 3791 9242 3812 9253
3823 9273
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:04 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, May 26, 4:04 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 404 AM CDT WED MAY 26 2004 .DISCUSSION ELEVATED CONVECTION SKIRTING THE NORTHERN CWA THIS MORNING ALONG CONVERGENCE MAX SOMEWHERE IN THE 850 TO 700 MB LAYER ACCORDING TO VWP AND PROFILERS. THIS ACTIVITY ALSO APPEARS TO BE ON SOUTHERN EDGE OF WEAK CAP SHOWN IN 00Z SGF SOUNDING NEAR 700 MB. CONVECTION SHOULD GRADUALLY FILL IN OVER MUCH OF THE CWA BEFORE NOON AS 400 MB TO 200 MB DIVERGENCE INCREASES DRAMATICALLY WITH APPROACH OF FAVORABLE RIGHT ENTRANCE REGION OF 300 MB JET STREAK. IR IMAGERY SHOWS EVIDENCE OF LIFT OVER WRN KANSAS WITH THIS FEATURE, AND AS 600 MB TO 850 MB LAYER COOLS AND MOISTENS, LAPSE RATES DECREASE AND RISK FOR SEVERE STORMS APPEARS TO DIMINISH TODAY. THINK A FEW EMBEDDED THUNDERSTORMS STILL LIKELY WITH MODEST ELEVATED CAPES OF A FEW HUNDRED J/KG AND DEEP UVV ASSOCIATED WITH JET DYNAMICS. THINK THAT THREAT FOR WIDESPREAD FLOODING OVER CENTRAL MO IS MINIMAL GIVEN THAT FOCUS FOR MOST RAIN TODAY SHOULD BE OVER SOUTHERN MO WITH AMOUNTS GENERALLY LESS THAN ONE INCH EXPECTED SO WILL DROP FLASH FLOOD WATCH. PRECIP SHOULD LAST INTO THE EVENING ACROSS THE SERN CWA AS JET STREAK MOVES OUT. THURSDAY FORECAST DIFFICULT, AS ETA FORECAST SOUNDINGS SHOW LARGE MLCAPE OF 3500 TO 4000 J/KG DURING THE AFTERNOON, BUT CIN OF 75 TO 100 J/KG WILL LIKELY INITIALLY LIMIT CONVECTION. SLOW MOVING COLD FRONT IS PROGGED TO BE DRAPED ACROSS IN AREA, SO FEEL THAT THIS COULD BE ENOUGH TO BREAK THE CAP BY LATE AFTERNOON. BETTER CHANCES FOR WIDESPREAD CONVECTION COME IN THURSDAY NIGHT INTO FRIDAY WITH APPROACH OF WELL DEFINED SHORTWAVE. PRECIP SHOULD LAST INTO THE DAY FRIDAY WITH WAVE CENTERED NEAR UNO BY 00Z SATURDAY. STRONG LONGWAVE TROUGH APPROACHES SATURDAY AND WAA CONVECTION POSSIBLE. AS THIS TROUGH MOVES EASTWARD INTO WESTERN KANSAS BY 00Z MONDAY, BOTH GFS AND ECMWF SHOW POSSIBILITY FOR SIGNIFICANT SEVERE WEATHER EVENT LATE SUNDAY OVER OUR CWA. BROWNING && .AVIATION... LOW LEVEL EASTERLY FLOW CONTINUES WITH EFFECTIVE SURFACE FRONT NOW QUASI-STATIONARY ACROSS NORTHERN ARKANSAS. POOLING LOW LEVEL MOISTURE WILL LIKELY MAINTAIN IFR TO LOW END MVFR CIGS/VIS CEILING THROUGH MUCH OF THE DAY. JUST ABOVE THE SURFACE...WINDS QUICKLY VEER INTO THE WEST...HOWEVER RELATIVELY LOW SPEED SHEAR DOES NOT WARRANT LOW LEVEL WIND SHEAR AT THE PRESENT TIME. WILL LIKELY DOWN PLAY PRECIPITATION CHANCES IN THE SHORT TERM IN NEXT TAF ISSUANCES GIVEN MID LEVEL DRY LAYER WHICH CONTINUES TO SUPPRESS CONVECTION...HOWEVER SHARPENING FRONTAL INVERSION AND RADIATIONAL COOLING ABOVE MAY LEAD TO SOME PATCHY DENSE FOG AND DRIZZLE OVER THE NEXT SEVERAL HOURS. BOOKBINDER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 26, 4:53 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 453 AM CDT WED MAY 26 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261800- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 453 AM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS WITH CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: AREAWIDE TODAY AND OVER SOUTH CENTRAL MISSOURI THIS EVENING. DISCUSSION: AN UPPER LEVEL DISTURBANCE WILL TRACK ACROSS THE REGION TODAY...AND WITH ABUNDANT MOISTURE IN PLACE...SHOWERS AND THUNDERSTORMS WILL FORM OVER FAR SOUTHEAST KANSAS AND TRACK EASTWARD INTO THE MISSOURI OZARKS DURING THE DAY. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED, OCCASIONAL CLOUD TO GROUND LIGHTNING IS LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WARM AND VERY UNSTABLE AIRMASS WILL SURGE NORTHWARD INTO THE REGION AGAIN ON THURSDAY, AND AS A SLOW MOVING COLD FRONT APPROACHES LATE THURSDAY NIGHT AND FRIDAY, STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. A VIGOROUS UPPER LEVEL STORM SYSTEM AND ASSOCIATED SURFACE COLD FRONT WILL SWEEP INTO THE REGION ON SUNDAY, BRINGING YET ANOTHER CHANCE FOR STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BROWNING
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:50 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 25 min |
| May 26, 8:14 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 46 min |
| May 26, 12:28 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 47 min |
| May 26, 12:49 PM CDT | Flash Flood Warning | SGF | Miller | 3 hr |
| May 26, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Pulaski | 50 min |
| May 26, 6:08 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 22 min |
| May 26, 6:20 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.